Kathy: So Much Loss contd.
I had a lumpectomy, and a second surgery was performed because the edges were not clear. Some of my lymph nodes were also removed. I had CEF chemotherapy (Cyclophosphamide, Epirubicin Fluorouracil) for six months, and it was not long before just looking at a Cyclophosphamide pill made me gag, and I could hardly force myself to put the pill into my mouth and swallow it.
I had a port implanted under my skin near my collarbone, and I hated it. I hated seeing it there, along with my bald head. I had sixteen radiation treatments after that, and by the time I went away for my anniversary three months later, my head was covered with a dark bristly brush cut, which I also hated because I have always worn my hair long.
It felt so delicious when spring came, and I could remove my winter cap and the wind blew through my hair because it had grown some.
It felt WONDERFUL!
Five years later…
I was feeling rather confident that that was the end of the cancer, when a lump returned in the same breast.
This time the surgeon said that a mastectomy was the only option. So, I had that done, and then four treatments with Taxotere. I was thinking that it would be a breeze because the treatments were going to be finished in only two months, and by the end of six months I was going to have a full head of hair again. I last saw my hair in all its glory in 2006, and I have regretted hearing of Taxotere ever since.
With my very first treatment, I had severe pain in my hip, and my hands turned red. Soon I had a pimply rash on my head, and my nails all started to peel off my fingers halfway down. My nails have grown back, but they don’t feel right. What little hair I do have is so sparse and wispy that I have to wear a hat at all times.
My left eye tears often, I assume from the tear duct scarring, and my eyes are very dry. It is funny that I can have a puddle in the corner of my eye from time to time, but it is generally very dry. Ironic…because I have never stopped shedding Taxotears.
#alopecia #bald #breastcancer #longtermhairloss #taxotears #taxotere #tearductscarring #hat #CEF #lumpectomy #lymphnodes #Cyclophosphamide